Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 41, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Aug 22, 2007, 4:39 PM CDT for Cuming County, Stanton County, Nebraska. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 22, 2007, 4:39 PM CDT (21:39 UTC)
- Expired
- Aug 22, 2007, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
Counties Cuming County, NE, Stanton County, NE
The radar
The Omaha radar (KOAX), 84 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 6:00 PM CDT | FLASH FLOOD | West Point, NE | HIGH WATER AFFECTING MANY COUNTY ROADS...MAINLY IN LOW LYING AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 222139 FFWOAX NEC039-167-230045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 439 PM CDT WED AUG 22 2007 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... CUMING COUNTY IN NORTHEAST NEBRASKA... STANTON COUNTY IN NORTHEAST NEBRASKA... * UNTIL 745 PM CDT * AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WISNER... STANTON...PILGER...BEEMER AND BANCROFT A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS ALREADY OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. IF YOU LIVE ALONG A STREAM OR A CREEK IN THE AFFECTED AREA...TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF AN UNKNOWN DEPTH BY FOOT...OR BY AUTOMOBILE. LAT...LON 4174 9736 4175 9654 4208 9656 4209 9736 $$ FOBERT
2 follow-up statements
000 WGUS73 KOAX 222309 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 606 PM CDT WED AUG 22 2007 NEC039-167-230045- STANTON NE-CUMING NE- 606 PM CDT WED AUG 22 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CUMING AND STANTON COUNTIES... AT 606 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED RUNOFF FROM THUNDERSTORMS CREATING AREAS OF LOW LAND FLOODING. WATER IS OVER SOME COUNTY ROADS IN THE WARNED AREA...ESPECIALLY IN LOW LYING AREAS. ALTHOUGH THE HEAVIEST BAND OF RAIN HAS MOVED SOUTH OF THE AREA...MODERATE RAINFALL IS POSSIBLE THROUGHOUT THE EVENING HOURS CREATING ADDITIONAL RUNOFF OVERNIGHT. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WISNER... STANTON...PILGER...BEEMER AND BANCROFT EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN OMAHA. LAT...LON 4174 9736 4175 9654 4208 9656 4209 9736 $$ GRIFFIS
000 WGUS73 KOAX 230050 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 748 PM CDT WED AUG 22 2007 NEC039-167-230058- STANTON NE-CUMING NE- 748 PM CDT WED AUG 22 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CUMING AND STANTON COUNTIES... ALTHOUGH LIGHT TO MODERATE RAIN CONTINUES OVER CUMING AND STANTON COUNTIES...THE THREAT FOR FLASH FLOODING HAS DIMINISHED. WATER MAY CONTINUE TO BE OVER SOME COUNTY ROADS IN LOW LYING AREAS...HOWEVER ADDITIONAL RAINFALL IS NOT EXPECTED TO CREATE MORE FLASH FLOODING AT THIS TIME. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF AN UNKNOWN DEPTH BY FOOT...OR BY AUTOMOBILE. LAT...LON 4174 9736 4175 9654 4208 9656 4209 9736 $$ GRIFFIS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:29 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 22, 2:29 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
229 PM CDT WED AUG 22 2007
.DISCUSSION...
SEVERE THUNDERSTORM AND HEAVY RAIN THREAT THROUGH FRIDAY ARE THE
PRIMARY FORECAST CONCERNS.
CONVECTION CONTINUED TO FIRE IN THE NORTHERN CWA INTO THE
AFTERNOON AFTER A SOMEWHAT BUSY EARLY MORNING OF STRONG
THUNDERSTORMS PRODUCING HAIL AND HEAVY RAIN. THIS CONVECTION IN
THE NORTH HAS PUSHED A COLD POOL SOUTH INTO THE OMAHA METRO AREA
EARLY THIS AFTERNOON WITH SCATTERED SHOWERS/STORMS FIRING ALONG
THAT. SOUTH OF THIS OUTFLOW...TEMPERATURES WERE WARMING INTO THE
LOWER 90S WITH DEW POINT NEAR 70. LATEST SPC MESOSCALE RUC DATA
SHOWED MIXED LAYER CAPES TOPPING 3000 J/KG IN SOUTHEAST NEBRASKA
WITH WEAKENING CAP. SATELLITE SHOWS CUMULUS FIELD INCREASING IN
FAR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. WILL WATCH THIS AREA
FOR SURFACE BASED STORM DEVELOPMENT AS THE AFTERNOON WEARS ON. IF
STORMS DO FIRE...AMOUNT OF INSTABILITY WOULD SUGGEST LARGE HAIL
THREAT. HOWEVER EFFECTIVE BULK SHEAR IS ONLY MODEST AROUND 25 TO
30 KTS...PULSE SEVERE STORMS SHOULD BE THE PRIMARY MODE. BUT LOW
LEVEL WIND SHEAR WILL BE MAXIMIZED ALONG OUTFLOW BOUNDARY WHERE
SOUTHERLY FLOW AHEAD AND EASTERLY FLOW BEHIND IT LEAD TO POCKETS
OF SUFFICIENT HELICITY TO PRODUCE A BRIEF SPIN UP UNDER A
DEVELOPING UPDRAFT.
TO THE NORTH OF THE OUTFLOW BOUNDARY/FRONT...WARM ADVECTION AHEAD
OF WEAK SHORTWAVE WILL MAINTAIN ELEVATED CONVECTION INTO THE
EVENING. COVERAGE AND INTENSITY SHOULD INCREASE AS LOW LEVEL JET
ACCELERATES AFTER DARK. THIS AREA HAS RECEIVED SEVERAL INCHES OF
RAIN OVER THE PAST SEVERAL DAYS...AND DEEP ATMOSPHERIC MOISTURE
WILL REMAIN IN PLACE WITH PRECIPITABLE WATER VALUES HOVERING
AROUND 2 INCHES. ALREADY ISSUED A FLASH FLOOD WATCH FOR THE
NORTHERN HALF OF THE CWA FOR TONIGHT...AND WILL CONTINUE THAT.
QUESTION WILL BE IF ONE IS NEEDED FOR THE SOUTHERN HALF OF THE CWA
THURSDAY OR FRIDAY AS AFOREMENTIONED FRONTAL/OUTFLOW BOUNDARY STALLS
JUST SOUTH OF THE AREA.
RAIN WILL GRADUALLY MOVE TO THE EAST THURSDAY MORNING...LEAVING
FRONTAL BOUNDARY OVER THE SOUTHERN CWA. SUBSIDENCE IN WAKE OF
MORNING CONVECTION SHOULD HOLD OFF MOST OF THE PRECIPITATION
THROUGH THE AFTERNOON...WITH CHANCES INCREASING THURSDAY NIGHT AS
APPROACHING SHORTWAVE INDUCES ISENTROPIC UPGLIDE OVER FRONTAL
BOUNDARY. AGAIN HEAVY RAIN IS POSSIBLE WITH LARGE HAIL A MINOR
THREAT.
FRONT WILL GRADUALLY MAKE A SOUTHERLY PUSH DURING THE DAY FRIDAY
LEAVING THE SOUTHERN CWA WITH THE BEST CHANCE FOR OVERRUNNING
PRECIPITATION. HAVE KEPT CHANCES GOING AS FAR NORTH AS NORTHEAST
NEBRASKA FOR NOW...BUT THAT MAY BE A BIT PESSIMISTIC. THEN
LINGERING PRECIP IN THE SOUTH FRIDAY NIGHT SHOULD BE THE END OF
THE RAIN FOR THE WEEKEND. THE NEXT CHANCE FOR RAIN WILL COME
NEXT WEEK...MOST LIKELY TUESDAY...AS ANOTHER FRONTAL BOUNDARY
DROPS INTO THE AREA.
TEMPERATURES THROUGH FRIDAY WILL BE AFFECTED GREATLY BY
CLOUDS/PRECIP. TEMPS THIS AFTERNOON ARE HOLDING IN THE MID 60S
UNDER THE CLOUDS...AND A SIMILAR REGIME IS EXPECTED THURSDAY AND
MAYBE EVEN FRIDAY. IN FACT ETA MOS GUIDANCE HAS A HIGH OF 71 FOR
OMAHA ON FRIDAY. HAVE NOT GONE THIS COOL...BUT HIGHS IN THE 70S
LOOK LIKELY IN NORTHEAST NEBRASKA THURSDAY AND MUCH OF THE CWA ON
FRIDAY. SOMEWHAT DRIER AIR WILL ALSO SPREAD SOUTH BEHIND THE
FRONT...PUSHING DEW POINTS AT LEAST INTO THE LOWER 60S IF NOT 50S.
MORNING LOWS COULD MIMIC THESE DEW POINT TEMPS BY SATURDAY MORNING
IF WE CAN GET RID OF THE CLOUD COVER. WARMING TREND SATURDAY
THROUGH MONDAY OR TUESDAY AHEAD OF THE NEXT FRONT SHOULD PUT TEMPS
BACK INTO THE LOWER 90S.
&&
.AVIATION...
WITH OUTFLOW BOUNDARY TO THE SOUTH OF ALL TAF SITES...COOLER
EASTERLY FLOW WILL PROMOTE AREAS OF LOW CLOUDS...ESPECIALLY WHEN
COMBINED WITH EXPECTED RAINFALL. WILL LIKELY SEE PATCHY IFR
CONDITIONS OUTSIDE OF THUNDERSTORMS THROUGH 18Z THURSDAY. HOWEVER
THUNDERSTORMS SHOULD BE WIDESPREAD IN KOFK AREA THROUGH THE
PERIOD...AND BECOME MORE WIDESPREAD AT KLNK AND KOMA BEFORE 06Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR NEZ011-012-
015>018-030>034-042>045.
IA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR IAZ043-055-056.
&&
DERGAN/FOBERTHazardous weather outlook, Aug 22, 11:50 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1150 AM CDT WED AUG 22 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-222200- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1150 AM CDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS NORTHEAST NEBRASKA INTO WEST CENTRAL IOWA THIS AFTERNOON INTO TONIGHT WITH ADDITONAL STORMS DEVELOPING INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA BY LATE TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. HEAVY RAIN IS ALSO LIKELY WITH SOME FLOODING POSSIBLE...ESPECIALLY OVER NORTHEAST NEBRASKA AND WEST CENTRAL IOWA...GENERALLY NORTH OF A COLUMBUS TO AVOCA IOWA LINE. A STATIONARY FRONT EXTENDS ACROSS NORTHEAST NEBRASKA AND NORTHWEST IOWA LATE THIS MORNING. THIS BOUNDARY IS EXPECTED TO REMAIN IN THE SAME GENERAL LOCATION THROUGH TONIGHT AND WILL ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT FOR SEVERE STORMS WILL CONTINUE THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:14 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 44 min |
| Aug 21, 7:33 PM CDT | Tornado Warning | OAX | Cedar | 42 min |
| Aug 21, 7:53 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 52 min |
| Aug 21, 8:03 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 42 min |
| Aug 21, 8:40 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 65 min |
| Aug 21, 8:44 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 31 min |
| Aug 21, 9:11 PM CDT | Severe Thunderstorm Warning | OAX | Stanton | 29 min |
| Aug 22, 6:55 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 50 min |
| Aug 22, 8:00 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 45 min |
| Aug 22, 8:32 AM CDT | Flash Flood Warning | OAX | Thurston | 3 hr |
| Aug 22, 8:39 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 36 min |
| Aug 22, 9:27 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 48 min |
| Aug 22, 10:00 AM CDT | Severe Thunderstorm Warning | OAX | Madison | 33 min |
| Aug 22, 11:14 AM CDT | Flash Flood Watch | OAX | Antelope, Boone, Burt, Cedar, Colfax, Cuming and 9 more | 25 hr |
| Aug 22, 3:39 PM CDT | Flash Flood Warning | OAX | Antelope, Boone, Madison | 3 hr |
| Aug 22, 6:25 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 35 min |
| Aug 22, 6:36 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 39 min |
| Aug 22, 6:59 PM CDT | Tornado Warning | OAX | Jefferson | 31 min |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.